You two seem to have the best information on Metamucil and fiber. For the past 3 weeks I have been taking Metamucil, and have noticed some improvements, but for the past 5 or so days notice stools that are more watery and diahrrea like. I am drinking a lot of water during the day, but not sure if this is a side affect of the Metamucil. Also, when the stool is more watery which is not at every BM, there are different colors of mucous mixed in with it. I guess I could say that every BM is softer, but during the day it seems watery but more formed. First thing in the morning, and propably the last BM of the evening are the most watery and diahrea like. I have noticed fissures and a hemorroid, actualy my fiance noticed them when I asked her to look.
I cut meat out of my diet for the past 3 weeks, and with a lot of meals I add some kind of salsa or hot sauce (IN my egg beaters in the morning) I eat a lot of carrots, tuna, breads, and about 2 apples a day. I take my metamucil in the morning around 10 and in the evening around 10. I guess the only other thing I could mention is that my stools, while growing some in width, are still a little more narrow than I would like.
Last bit of information; During the day at times I feel gassy and my stomach feels queasy, this is when my BM seem to be the most liquidy. MY fiance mentioned it might also be due to stress or my obsessing about what is wrong with me all the time. Are their any illnesses that could explain what is going on with me. Over the past 5 months or so I have seen blood twice... Once I am sure was due to a fissure because it was droplets of blood in the toiet and no poop present and the second was after being constipated to the point my rectum hurt, and that was a streak of blood on one stool. It seems that my thin stools happened after being constipated and also about the time I began worrying about what was wrong with me. Also, the upset stomach does not affect me when I am sleeping or even when I first get up. It seems to bother me after my first meal and if I start worrying about it
Thanks for any advice
[This message has been edited by depaul11 (edited 01-26-2003).]
Metamucil is a bulk forming agent and does not produce watery stools. Fresh fruit like apples will produce a loose watery stool. As your system gets use to the psyllium ---the gas will go away. The time between doses seems OK.
Hemorrhoids and fissures are caused by constipation. Taking Metamucil will help you to live with them.It makes your stools more gentle w/o straining.
Too many changes at one time will cause anybody to have some questions. Diet changes, adding raw fruit and veggies, adding supplemental fiber ---it's difficult to determine what is affecting your concerns.
When adding a natural fiber, it should be done slow so your GI tract can get use to it. It does breakdown, ferments and causes gas at first and everbody responds differently.
Just hang in there!!!
I agree with Harry on this one, but can I just add that you said that you put hot slasa sauce on your meals? If so, this is not helping your stomach and could be contributing to your loose stools. Hot Salsa can have the same effect as eating a curry the night before. If you have tried that, then you will know the effect I mean. Try cutting this out and seeing what happens.
Also, try to stop worrying about all this. The more you worry the worse it will be and if you have had all the tests, which I assume you have, then this sounds very much like IBS to me?
Once your body gets used to the fiber, the gas in your belly will settle. It will take a little time though.
As Harry said, just hang in there and it will pass.
THanks Sarah and Harry, and to answer your question Sarah, I have not had any tests nor have I seen a doctor, with the exeption being the otc blood tests all which were negative. This has been going on for 5 months or so, but I have not had any pain and the blood has stopped once the fissures healed up.
[This message has been edited by depaul11 (edited 01-27-2003).]